Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 8, 2008, 8:51 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 8:51 PM MST (03:51 UTC)
- Expired
- Aug 8, 2008, 10:45 PM MST
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 9:45 PM MST | HEAVY RAIN 1.48 | Needles, CA | THE NEEDLES ASOS MEASURED 1.48 INCHES OF RAIN. |
| Aug 8, 10:52 PM MST | HEAVY RAIN 0.96 | 4 E Needles, AZ | THE HAVASU RAWS MEASURED 0.96 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 090351 FFWVEF AZC015-CAC071-090545- /O.NEW.KVEF.FF.W.0061.080809T0351Z-080809T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 851 PM MST FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 1045 PM MST/1045 PM PDT/. * AT 843 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM IN THE VICINITY OF TOPOCK AND GOLDEN SHORES. LOCAL AUTHORITIES HAVE STATED THAT COUNTY ROUTE 1 BETWEEN INTERSTATE 40 AND TOPOCK IS FLOODED. RADAR HAS ESTIMATED THAT OVER TWO INCHES OF RAIN HAS FALLEN IN THIS AREA OVER THE PAST HOUR. * LOCATIONS IMPACTED INCLUDE...NEEDLES...TOPOCK...GOLDEN SHORES AND HAVASU RAWS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3486 11474 3492 11425 3476 11418 3466 11470 $$ ASG
2 follow-up statements
000 WGUS75 KVEF 090506 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 PM PDT FRI AUG 8 2008 AZC015-CAC071-090545- /O.CON.KVEF.FF.W.0061.000000T0000Z-080809T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA- 1006 PM MST FRI AUG 8 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST/1045 PM PDT/ FOR EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... AT 957 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN OVER THE NEEDLES AND TOPOCK AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEEDLES...TOPOCK...AND GOLDEN SHORES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3486 11474 3492 11425 3476 11418 3466 11470 $$ ASG
000 WGUS75 KVEF 090537 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1037 PM PDT FRI AUG 8 2008 AZC015-CAC071-090546- /O.EXP.KVEF.FF.W.0061.000000T0000Z-080809T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA- 1037 PM MST FRI AUG 8 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM PDT/1045 PM MST/ FOR EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... DOPPLER RADAR AND LOCAL LAW ENFORCEMENT HAS INDICATED THAT HEAVY RAIN OVER THE AREA HAS ENDED. RUNOFF FROM THUNDERSTORMS MAY AFFECT THE AREA THROUGH MIDNIGHT...BUT THE THREAT OF FLASH FLOODING HAS ENDED. LAT...LON 3486 11474 3492 11425 3476 11418 3466 11470 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:21 PM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 3:21 PM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM PDT FRI AUG 8 2008 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER PORTIONS OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THROUGH SATURDAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. A DRIER SOUTHWEST FLOW IS FORECAST TO DEVELOP BY THE LATTER PART OF THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK WITH THUNDERSTORMS CONFINED TO PRIMARILY NORTHWEST ARIZONA. && .SHORT TERM...LOOKING AT SATELLITE AND RADAR...MODELS DOING A PRETTY GOOD JOB DEPICTING THE DRY AND STABLE AREA VERSUS THE MOIST AND UNSTABLE AREA THIS AFTERNOON WITH THE DIVIDING LINE RUNNING FROM NORTHEAST LINCOLN COUNTY DOWN TO THE EAST SIDE OF THE LAS VEGAS VALLEY AND BACK TO JUST EAST OF BARSTOW. WENT WITH ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING GENERALLY ALONG AND EAST OF THAT LINE. LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN THE SPRING MOUNTAINS AND LAS VEGAS VALLEY THIS EVENING AS OUTFLOW BOUNDARIES COULD TRIGGER A STRAY THUNDERSTORM A BIT WEST OF THE CURRENT BOUNDARY. MODELS INDICATED THAT DIVIDING LINE WILL BE FAIRLY CLOSE TO THE SAME LOCATION SATURDAY BEFORE DRIER AIR PUSHES FARTHER EAST LATER IN THE WEEKEND. .LONG TERM...THE MAJORITY OF MEDIUM RANGE MODELS FORECAST A WESTERLY FLOW ALOFT OVER THE CWA MONDAY. THIS SHOULD KEEP MOISTURE SUPPRESSED TO THE SOUTH AND LEAVE THE AREA WITH MINIMAL THUNDERSTORM CHANCES. LEFT THE INHERITED POP GRID ALONE THAT INDICATES A SLIGHT CHANCE OVER SOUTHERN MOHAVE COUNTY. TUESDAY AND BEYOND...THE GFS/ECMWF AND ENSEMBLE MEAN FORECAST HIGH PRESSURE EAST OF THE AREA WHICH RETURNS A SOUTHERLY FLOW TO THE REGION. THIS COULD BRING THUNDERSTORMS BACK TO THE AREA BEGINNING IN MOHAVE COUNTY. MODEL MOISTURE PARAMETERS SUPPORT THIS 1/2 INCH PWS AND 12 DEGREE CELSIUS 850 DPTS OVER MOHAVE COUNTY. TEMPERATURES WERE ADJUSTED DOWNWARD SLIGHTLY IN ANTICIPATION OF INCREASING MOISTURE AND CLOUD COVER FROM TUESDAY ONWARD. && .AVIATION...FOR MCCARRAN...WINDS WILL REMAIN GENERALLY OUT OF THE SOUTH AND OCCASIONALLY GUSTY THROUGH THE REST OF THE AFTERNOON. OUTFLOW BOUNDARIES FROM STORMS SOUTHEAST OF LAS VEGAS ARE PUSHING THE STRONGER WINDS TO THE NORTHEAST AWAY FROM THE AIRPORT BUT WEAKER SOUTHEAST WINDS ARE REACHING THE AIRPORT FROM TIME TO TIME. THE SOUTHWEST FLOW SHOULD BECOME DOMINANT AS THE AFTERNOON WEARS ON. ISOLATED STORMS COULD STILL IMPACT THE MORMON MESA CORRIDOR THIS AFTERNOON BUT GREATER COVERAGE IS EXPECTED TO CONTINUE IN THE PEACH SPRING CORRIDOR. AN ISOLATED TSTORM IS POSSIBLE AGAIN SATURDAY AFTERNOON WITH THE PRIMARY THREATS OF HEAVY RAIN AND GUSTY... ERRATIC WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS ARE EXPECTED TO REMAIN EAST AND SOUTH OF INTERSTATE 15 THROUGH THE REST OF THE DAY WITH THE EXCEPTION OF THE STORMS NEAR KDAG. STORMS MAY PUSH FURTHER WEST ON SATURDAY WILL BRING ANOTHER ROUND OF POTENTIALLY HEAVY RAIN AND GUSTY...ERRATIC WNDS. MOSTLY CLEAR CONDITIONS OVER THE WEST WITH PARTLY CLOUDY CONDITIONS CENTRAL AND EAST TONIGHT. INCREASING CLOUDS AREA WIDE SATURDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 8, 5:57 AM MST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 557 AM PDT FRI AUG 8 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-090400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 557 AM PDT FRI AUG 8 2008 /557 AM MST FRI AUG 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN CAN BE EXPECTED OVER GENERALLY THE SAME AREA AS THURSDAY...MAINLY SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE PRIMARY THREAT WILL BE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM COVERAGE DIMINISHES FROM WEST TO EAST SATURDAY INTO SUNDAY AS DRIER SOUTHWEST FLOW DEVELOPS. HOWEVER A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE OVER NORTHWEST ARIZONA THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 8, 6:56 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 8, 7:33 PM MST | Areal Flood Advisory | VEF | Mohave | 79 min |
| Aug 8, 7:49 PM MST | Flash Flood Warning | VEF | Mohave | 85 min |
| Aug 9, 3:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Aug 9, 3:47 PM MST | Flash Flood Warning | VEF | Mohave | 118 min |
| Aug 9, 4:03 PM MST | Flash Flood Warning | VEF | Mohave | 117 min |
| Aug 8, 7:03 PM MST | Areal Flood Advisory | VEF | San Bernardino | 25 min |
| Aug 8, 7:24 PM MST | Flash Flood Warning | VEF | San Bernardino | 111 min |
| Aug 8, 7:32 PM MST | Flash Flood Warning | VEF | San Bernardino | 118 min |
Nearby
Flash Flood Warnings in Arizona, 2008Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.